MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 85MM FOR MEDIUM DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE 85MM FOR MEDIUM DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Model Number 395.46
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, the unknown threaded trocar threads was damaged.Procedure was delayed for four(4) minutes.This report is for one (1) holding sleeve 85mm for medium distractor.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Investigation flow: device interaction/functional.Visual inspection: the holdsleeve w/wingscr l85 i- 6 f/med-dis (part #: 395.460-us, lot #: l498349) was received at us cq.Upon visual inspection of the device it was observed that the device was nicked and scratched.The device was also stuck on the shaft the 5.0mm schanz screw blunted trocar point 200mm.Functional test: during functional assessment, attempts to disassemble both devices were unsuccessful; hence the functional assessment could not be completed.The complaint unable to replicated to perform due to the complaint condition.Dimensional inspection: no dimensional inspection was performed due to the post manufacturing damage of the complaint device.Document/specification review: drawing was reviewed.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: this complaint is confirmed as the holdsleeve w/wingscr l85 i-ø 6 f/med-dis (part #: 395.460-us, lot #: l498349) was received nicked and scratched.The device was also stuck with its mating device and unable to be disassembled.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Part # 395.460.Lot # l498349.Manufacturing site: bettlach.Release to warehouse date: aug 17, 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE 85MM FOR MEDIUM DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12366809
Report Number2939274-2021-04903
Device Sequence Number4407168
Product Code HST
UDI-Device Identifier10886982200334
UDI-Public(01)10886982200334
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number395.46
Device Catalogue Number395.460-US
Device Lot NumberL498349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLADE/SCREW GUIDE SLEEVE; BUTTRESS/COMPRESSION NUT; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; BLADE/SCREW GUIDE SLEEVE; BUTTRESS/COMPRESSION NUT; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA